Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2001, 1:37 PM EST for Morgan County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 1:37 PM EST (18:37 UTC)
- Expired
- May 11, 2001, 2:15 PM EST
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, IN
The radar
The Indianapolis radar (KIND), 30 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 111849 SVRIND INC109-111915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 137 PM EST FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL INDIANA * UNTIL 215 PM EST * AT 129 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PARAGON...OR ABOUT 14 MILES NORTH OF BLOOMINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BETHANY AT 145 PM EST BROOKLYN AT 150 PM EST MARTINSVILLE AT 200 PM EST THE MAIN THREAT FROM THIS STORM WILL BE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPOiRT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3958 8665 3937 8659 3937 8627 3960 8632 PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:39 AM EST, 10 hours 58 minutes earlier.
Area forecast discussion, May 11, 2:39 AM EST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 239 AM EST FRI MAY 11 2001 RADAR SHOWS DMNSHG -TSRA MOVG INTO THE NW PART OF THE FCST AREA ATTM. SATL SHOWS THIS IS PART OF A LRG CNVCTV COMPLEX THAT EXTDS FM MI TO MO. PCPN IS AHD OF A CDFNT THAT EXTDS FM CNTRL LWR MI TO NW MO. MAIN FCST ISSUE IS PCPN TDA. 00Z ETA/NGM/AVN MODELS ARE QUITE SIMILAR WITH IMPORTANT FEATURES AND TIMING THEREOF. HOWEVER...ETA APPRS TO DEPICT A PREFRONTAL TROF AND ASSOCIATED PCPN BEST...AND IS PREFERRED THIS RUN. THE TROF WL MOV ACRS THE FA LATE THIS MORNING AND THIS AFTN WHILE THE CDFNT PASSES ACRS THIS EVE. MDTLY STG DYNAMICS AND AMPLE MOISTURE WL ACCOMPANY TROF/CDFNT PASSAGE ACRS THE FA. COND PRES DEFS NOT VRY LOW...BUT STG DYNAMIC LIFT WL BE ENUF TO GENERATE PCPN. ALSO...Q-VECTOR AND BLYR MOIST CONV NOT THAT STG BUT AGN STG DYNAMICS AND MDT INSTABILITY WL LKLY PRODUCE PCPN. SPC OTLK HAS FA IN SLGT RISK AND CAN/T ARGUE WITH THAT GIVEN 250MB DIVERGENCE AND BEING UNDER RIGHT REAR RGN OF 250MB JET CORE. BLV AVN MOS POPS ARE TOO LOW...AND WL FCST AOA NGM MOS POPS. CHC TSRA WL CONT THIS EVE TIL CDFNT PASSES...THEN CLRG AND COOLER. NGM/AVN MOS TEMPS IN GUD AGREEMENT THRU FCST...AND AGREE WELL WITH MESOETA SFC TEMPS TDA. CLDNS AND PCPN MOVG IN WL HOLD TEMPS DOWN A BIT TDA DESPITE WRM 850MB TEMPS. MESOETA SFC TEMPS MUCH COOLER THAN ALREADY COOL NGM/AVN MOS FOR SAT. THIS SEEMS A BIT kMUCH WITH MOSUNNY SKIES EXPECTED...BUT GIVEN PREFERENCE OF ETA...WL CUT MOS TEMPS SLGTLY FOR SAT. .IND...NONE. ZIMMERMAN
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.